Alert archive / New York / Flash Flood Watches in 2007

Flash Flood Watch 2, NWS New York, NY

July 29, 20074 counties in New York; Hudson County, New Jersey

NWS New York, NY issued this flash flood watch at Jul 29, 2007, 12:11 PM EDT for 4 counties in New York; Hudson County, New Jersey. It was in force for 3 hr.

The area

The counties it named.

The facts

Issued
Jul 29, 2007, 12:11 PM EDT (16:11 UTC)
Expired
Jul 29, 2007, 3:00 PM EDT
In force
3 hr
Issued by
NWS New York, NY
Flood severity
None

Counties Hudson County, NJ, Bronx County, NY, Kings County, NY, New York County, NY, Richmond County, NY

The radar

The Philadelphia radar (KDIX), 91 km from the middle of the area, began a volume at 16:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Brookhaven, NY (KOKX), launched 12:00Z, 4.2 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Brookhaven, NY at 12:00Z on 2007-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 593 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Brookhaven, NY at 12:00Z on 2007-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 3 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
593 J/kg
Mixed-layer CIN
-68 J/kg
Mixed-layer LCL
944 m above ground
0-6 km bulk shear
5 kt
0-1 km storm-relative helicity
3 m²/s²
0-3 km storm-relative helicity
8 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS61 KOKX 291611
FFAOKX

URGENT - IMMEDIATE BROADCAST REQUESTED
FLOOD WATCH
NATIONAL WEATHER SERVICE UPTON NY
1211 PM EDT SUN JUL 29 2007

...HEAVY RAIN WITH FLASH FLOODING POSSIBLE THIS AFTERNOON AND EVENING
IN AND NEAR NEW YORK CITY...

.A STATIONARY FRONT IN TANDEM WITH AN APPROACHING UPPER LEVEL
DISTURBANCE WILL TRIGGER NUMEROUS SHOWERS AND THUNDERSTORMS THIS
AFTERNOON AND EVENING. LOCALLY VERY HEAVY RAIN MAY RESULT IN FLASH
FLOODING THIS AFTERNOON AND EVENING.

NJZ005-006-011-NYZ072>077-300015-
/O.NEW.KOKX.FF.A.0002.070729T1611Z-070730T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
1211 PM EDT SUN JUL 29 2007

...FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A

* FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY AND 
  SOUTHEAST NEW YORK...INCLUDING THE FOLLOWING AREAS...IN 
  NORTHEAST NEW JERSEY...ESSEX...HUDSON AND UNION. IN SOUTHEAST 
  NEW YORK...BRONX...KINGS (BROOKLYN)...NASSAU...NEW YORK 
  (MANHATTAN)...QUEENS AND RICHMOND (STATEN ISLAND).

* UNTIL 10 PM EDT THIS EVENING

* SHOWERS AND THUNDERSTORMS OVER PORTIONS OF THE AREA HAVE ALREADY
  RESULTED IN RAINFALL OF ABOUT AN INCH OVER PORTIONS OF URBAN
  NORTHEAST NEW JERSEY AND NEW YORK CITY. SHOWERS AND THUNDERSTORMS
  WITH LOCALLY VERY HEAVY RAIN ARE EXPECTED TO INCREASE IN COVERAGE
  THIS AFTERNOON...AND THE ADDITIONAL RAINFALL COULD CAUSE FLASH
  FLOODING.

A FLASH FLOOD WATCH MEANS THAT CONDITIONS MAY DEVELOP THAT LEAD TO
FLASH FLOODING. FLASH FLOODING IS A VERY DANGEROUS SITUATION.

YOU SHOULD MONITOR LATER FORECASTS AND BE PREPARED TO TAKE ACTION
SHOULD FLASH FLOOD WARNINGS BE ISSUED.

$$

GOODMAN
1 follow-up statement
000 
WGUS61 KOKX 291900
FFAOKX

FLOOD WATCH
NATIONAL WEATHER SERVICE UPTON NY
300 PM EDT SUN JUL 29 2007

NJZ005-006-011-NYZ072>077-292000-
/O.CAN.KOKX.FF.A.0002.000000T0000Z-070730T0200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ESSEX-HUDSON-UNION-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
300 PM EDT SUN JUL 29 2007

...FLASH FLOOD WATCH IS CANCELLED...

THE BULK OF THE HEAVY RAIN HAS SHIFTED SOUTH OF LONG ISLAND... 
THEREFORE THE FLASH FLOOD WATCH FOR PORTIONS OF NORTHEAST NEW JERSEY
AND SOUTHEAST NEW YORK HAS BEEN CANCELLED.

$$

GOODMAN

What forecasters said that day

The local office's own words before this flash flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this flash flood watch went out at Jul 29, 7:33 AM EDT, 4 hours 38 minutes earlier.

Area forecast discussion, Jul 29, 7:33 AM EDT, 4 hours 38 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE UPTON NY
733 AM EDT SUN JUL 29 2007

.SYNOPSIS...
A WEAK SURFACE TROUGH WILL REMAIN OVER THE AREA THROUGH MONDAY
NIGHT...AND SERVE AS THE FOCUS FOR MAINLY DIURNAL CONVECTION THROUGH
MONDAY NIGHT. THE TROUGH WILL FINALLY BE PUSHED EAST OF THE AREA ON
TUESDAY AS HIGH PRESSURE BUILDS IN FROM THE GREAT LAKES. THE HIGH
WILL SLOWLY MOVE THURSDAY AND THURSDAY NIGHT. A COLD FRONT WILL
APPROACH ON FRIDAY.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
A BROAD WEAKENING TROUGH WILL PERSIST ALOFT OVER THE NORTHEAST.
MEANWHILE...A VERY WEAK LOW LEVEL BOUNDARY REMAINS DRAPED ACROSS THE
REGION...EXTENDING FROM WASHINGTON DC UP TO THE NEW YORK METRO
AREA...AND THEN UP THE HUDSON VALLEY TO ALONG THE NY-VT BORDER. THE
BOUNDARY WILL CONTINUE TO SERVE AS A FOCUS FOR DIURNALLY DRIVEN
CONVECTION. A WEAK COLD FRONT WILL START TO APPROACH FROM THE GREAT
LAKES TODAY...WHICH WILL PROVIDE ADDITIONAL FORCING. 29/00Z GFS
AND NAM-WRF BOTH AGREE ON THE PRESENCE OF A SHORTWAVE ROTATING
AROUND THE BASE OF THE 500 HPA TROUGH THIS AFTERNOON INTO THIS
EVENING. EXPECT THAT THIS WILL ONCE AGAIN HELP TO FIRE UP
CONVECTION...ESPECIALLY ALONG THE AFOREMENTIONED SURFACE
BOUNDARIES. WILL FORECAST LIKELY POPS FOR SHOWERS AND THUNDERSTORMS
DURING THE AFTERNOON INTO THIS EVENING FOR AREAS NORTH AND WEST
OF NEW YORK CITY. ACROSS LONG ISLAND AND MOST OF SOUTHERN
CONNECTICUT...WILL HOLD WILL CURRENT FORECAST OF CHANCE POPS AS
MARINE INFLUENCED AIRMASS WILL RESULT IN A MORE STABLE ENVIRONMENT.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY/...
EXPECT ONGOING CONVECTION TO CARRY INTO THE EVENING...BEFORE
STARTING TO WEAKEN WITH THE LOSS OF DIURNAL HEATING AND THE EVENTUAL
LIFTING OF THE UPPER LEVEL SHORTWAVE INTO NEW ENGLAND. CONVECTIVE
ACTIVITY SHOULD DECREASE IN ACTIVITY SIGNIFICANTLY BETWEEN SUNSET AND
MIDNIGHT. ONE CAVEAT WILL BE THE CLOSER APPROACH OF THE COLD
FRONT...WHICH COULD HELP CONVECTION PERSIST A BIT LONGER INTO THE
EVENING ACROSS THE LOWER HUDSON VALLEY AND INTERIOR SOUTHWEST
CONNECTICUT. THEREAFTER...WILL HOLD ON TO SLIGHT CHANCE POPS FOR THE
OVERNIGHT AND THEN BACK UP TO CHANCE ON MONDAY AS THE WEAK COLD
FRONTAL BOUNDARY WILL REMAIN DRAPED ACROSS THE REGION AND THE UPPER
LEVEL TROUGH WILL PERSIST OVER THE NORTHEAST. NO CHANGES TO THE
PATTERN OF GENERALLY DIURNALLY DRIVEN CONVECTION IS EXPECTED.

MID LEVEL DRYING WILL START TO WORK ITS WAY IN BY MONDAY AFTERNOON
AS WINDS AT MID AND UPPER LEVELS TURN MORE WESTERLY. THERE WILL ALSO
BE A SLOW EROSION OF THE MOISTURE EVEN AT LOW LEVELS AS THE COLD
FRONTAL BOUNDARY CRAWLS THROUGH THE REGION. THIS WILL BECOME MORE
PRONOUNCED MONDAY NIGHT AS A NORTHERLY FLOW DEVELOPS. THIS WILL
DECREASE PRECIPITABLE WATER AMOUNTS FROM 1.7-1.8 INCHES TODAY AND
TONIGHT TO BELOW 1.5 INCHES BY LATTER MON NIGHT AND EVENTUALLY TO
CLOSER TO ONE INCH BY TUESDAY MORNING. WILL BACK OFF ON POPS MON
NIGHT AND EVENTUALLY DROP POPS FROM THE FORECAST ON TUESDAY AS HIGH
PRESSURE SINKS ACROSS THE GREAT LAKES AND THE UPPER LEVEL TROUGH
AXIS SHIFTS EAST OFF THE EAST COAST.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
THE AFOREMENTIONED HIGH SHOULD REMAIN IN CONTROL OF OUR WX THROUGH
THU...WITH NEAR OR SLIGHTLY ABOVE NORMAL TEMPS. WE COULD SEE A
SLIGHT CHANCE OF LATE DAY/EARLY EVENING CONVECTION ON THU AS THE
HIGH MOVES EAST AND WEAKENS...WITH A BETTER CHANCE FOR CONVECTION ON
FRI VIA COMBINATION OF A LEE TROUGH E OF THE APPALACHIANS AND AN
APPROACHING COLD FRONT.

&&

.AVIATION /12Z SUNDAY THROUGH THURSDAY/...
CIGS AND VSBYS ARE ALL OVER THE PLACE THIS EARLY SUNDAY MORNING...
WITH AREAS OF LOW CLOUDS AND LOCALLY DENSE FOG ACROSS THE ENTIRE
REGION. MOSTLY IFR VSBYS WITH SOME IFR CIGS SCATTERED ABOUT. AS
MENTIONED IN THE PREVIOUS AVIATION DISCUSSION...HIGHLY VARIABLE
CONDITIONS CAN BE EXPECTED TO CONTINUE THIS MORNING UNTIL THE
STRATUS/FOG BURNS OFF AROUND 14-15Z.

ISOLATED CONVECTION ALSO FIRED UP EARLY THIS MORNING ALONG THE
WEAKENING FRONTAL BOUNDARY WHICH IS LYING RIGHT ALONG THE COAST.
THIS ACTIVITY HAS BEEN WEAK AND SHORT-LIVED THUS FAR...AND SUSPECT
IT WILL NOT AMOUNT TO MUCH UNTIL LATER TODAY WHEN THE STRATUS IS
GONE AND GREATER INSTABILITY BECOMES AVAILABLE WITH DAYTIME
HEATING.

WITH THE FRONT EXPECTED TO DRIFT SLOWLY BACK NORTHWARD TODAY...
CONVECTIVE THREAT REMAINS FOR THE ENTIRE AREA...WITH THE GREATEST
INTENSITY/COVERAGE EXPECTED DURING THE AFTERNOON AND EARLY EVENING.
WOULD EXPECT MORE WIDESPREAD CONVECTIVE COVERAGE THAN WAS SEEN ON
SATURDAY AFTERNOON. BEST CHANCES FOR TSTMS WILL PROBABLY OCCUR N/W
OF NYC ONCE AGAIN...AND HAVE INCLUDED TEMPO TSRA FOR HPN/SWF. LESS
CERTAIN OF TSTMS DIRECTLY IMPACTING THE IMMEDIATE NYC AREA AND
BDR/ISP/GON...SO JUST INDICATED SCT035CB DURING THE AFTERNOON AND
EARLY EVENING FOR THOSE LOCATIONS.

EXPECT TSTM ACTIVITY TO DIE DOWN DURING THE EVENING...WITH AREAS
OF MVFR TO IFR STRATUS AND SOME FOG DEVELOPING ONCE AGAIN NEAR THE
COAST INTIALLY AND LIKELY SPREADING INLAND OVERNIGHT.

OUTLOOK FROM 12Z MONDAY THROUGH THURSDAY...MVFR TO IFR CONDITIONS
LIKELY TO CONTINUE INTO MID MON MORNING DUE TO STRATUS. THE
QUASISTAIONARY FRONT WILL CONTINUE THE THREAT OF SHOWERS AND
THUNDERSTORMS THROUGH MONDAY EVENING...WITH LOCALIZED MVFR OR IFR
CONDITIONS. STRATUS/FOG WILL BE POSSIBLE AGAIN MON NIGHT INTO TUE
MORNING...BUT WITH THE FRONT MOVING OFFSHORE AND NORTHERLY FLOW
DEVELOPING WOULD EXPECT LESS COVERAGE THAN SAT OR SUN NIGHTS. VFR
CONDITIONS WILL RETURN TUE AS WEAK HIGH PRESSURE BUILDS INTO THE
REGION BEHIND THE FRONT. VFR CONTINUES WED AND THU WITH HIGH
PRESSURE IN CONTROL.

&&

.MARINE...
NO FLAGS EXPECTED ON THE WATERS THROUGH THE NEXT SEVERAL DAYS WITH
WINDS LESS THAN 15 KT AND SEAS UNDER 3 FT. WEAKENING COLD FRONT WILL
SLOWLY CRAWL OFFSHORE TODAY THROUGH MONDAY...THEN PUSH FURTHER OUT
TO SEA MONDAY AND TUESDAY AS HIGH PRESSURE BUILDS INTO THE REGION.
WEAK PRESSURE GRADIENT ACROSS THE AREA WILL ALLOW FOR LOCAL DIURNAL
EFFECTS TO BE PREDOMINANT...WITH GENERALLY OFFSHORE FLOW AT NIGHT
AND ONSHORE FLOW DURING THE DAY EXPECTED. WIND SPEEDS WILL BE MOSTLY
10 KT OR LESS. THE MAIN WX CONCERN WILL BE THE POTENTIAL FOR TSTMS
PRODUCING GUSTY WINDS AND LIGHTNING...BOTH THIS AFTERNOON/EVENING
AND AGAIN MON AFTERNOON/EVENING.

FRONT FINALLY MOVES OFFSHORE WITH HIGH PRESSURE BUILDING INTO THE
REGION LATE MON NIGHT AND TUE...PUTTING AN END TO THE TSTM THREAT.
HIGH PRESSURE SHOULD BE WEAK ENOUGH TO ALLOW FOR ONSHORE FLOW EACH
AFTERNOON...ALTHOUGH THE SEABREEZE ONSET WILL LIKELY BE DELAYED
LATER IN THE DAY TUE AND WED DUE TO OPPOSING SYNOPTIC OFFSHORE FLOW.

STEADY ONSHORE FLOW SHOULD RETURN AGAIN THU AND FRI AHEAD OF THE
NEXT COLD FRONT...WHICH IS FCST TO MOVE OFFSHORE FRI NIGHT.

&&

.HYDROLOGY...
SRN CT...ESPECIALLY NEW HAVEN COUNTY...RECEIVED COPIOUS AMOUNTS OF
RAIN YESTERDAY IN TRAINING CELLS. WILL THUS NEED TO KEEP AN EYE ON
THESE COUNTIES OVER THE NEXT SEVERAL DAYS.

OTHERWISE...QUASISTATIONARY BOUNDARY OVER THE AREA IN CONCERT WITH
MODERATE DAYTIME INSTABILITY...PW 1.5-2 INCHES...WEAK STEERING FLOW
AND APPROACHING MID LEVEL SHORTWAVES WILL FIRE MAINLY AFTERNOON AND
EVENING CONVECTION WITH POTENTIAL FOR TORRENTIAL RAIN AND LOCALIZED
FLASH FLOODING THROUGH MONDAY. BEST CHANCES FOR HEAVY RAIN EACH DAY
WILL BE FROM NYC NORTH/WEST...WITH MARINE LAYER SERVING TO INHIBIT
STRONGER CONVECTION ACROSS MOST OF LONG ISLAND AND COASTAL SOUTHEAST
CT.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
NJ...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Jul 29, 4:07 AM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE UPTON NY
407 AM EDT SUN JUL 29 2007

CTZ005>012-NJZ002>006-011-NYZ067>081-300900-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN-
EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND-
NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX-
RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU-
NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-
SOUTHEASTERN SUFFOLK-
407 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS
THE REGION THIS AFTERNOON AND EVENING...WITH STORMS MOST LIKELY
IN NEW YORK CITY...AND POINTS NORTH AND WEST OF THE CITY. SOME OF
THE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR
DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS.

THERE IS ALSO A SMALL CHANCE THAT A FEW THUNDERSTORMS COULD BECOME
SEVERE THIS AFTERNOON AND EVENING...PRODUCING LOCALLY STRONG WINDS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION
ONCE AGAIN MONDAY AFTERNOON AND EVENING. THE MAIN THREAT FROM
THESE STORMS WILL BE LOCALLY HEAVY RAINFALL AND FLOODING OF POOR
DRAINAGE AREAS...LOW LYING AREAS AND SMALL STREAMS...AND THERE IS
A SMALL CHANCE THAT SOME COULD ALSO PRODUCE DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR FLOODING AND SEVERE
WEATHER REPORTS.

ANZ330-335-338-340-345-350-353-355-300900-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
407 AM EDT SUN JUL 29 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT
THIS AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND
HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A FEW THUNDERSTORMS COULD PRODUCE LOCALLY STRONG WINDS OVER 35 KT
MONDAY AFTERNOON AND EVENING...AS WELL AS FREQUENT LIGHTNING AND
HEAVY RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED TODAY FOR SEVERE WEATHER REPORTS.

In the hours before

Special weather statement, Jul 29, 12:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1204 PM EDT SUN JUL 29 2007

NYZ076-077-291700-
NASSAU-QUEENS-
1204 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NASSAU AND NORTHEASTERN
QUEENS COUNTIES...

AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR KENNEDY AIRPORT AND NEAR LEVITTOWN. THESE
STORMS WERE NEARLY STATIONARY.

THESE STORMS WILL BE NEAR...
  NEAR JAMAICA BY 1225 PM.
  NEAR FARMINGDALE BY 1235 PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT
Special weather statement, Jul 29, 12:04 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE UPTON NY
1204 PM EDT SUN JUL 29 2007

NYZ076-077-291700-
NASSAU-QUEENS-
1206 PM EDT SUN JUL 29 2007

...STRONG THUNDERSTORMS WILL IMPACT CENTRAL NASSAU AND NORTHEASTERN
QUEENS COUNTIES...

AT NOON EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS NEAR KENNEDY AIRPORT AND NEAR LEVITTOWN. THESE
STORMS WERE NEARLY STATIONARY.

THESE STORMS WILL BE NEAR...
  NEAR JAMAICA BY 1225 PM.
  NEAR FARMINGDALE BY 1235 PM.

FREQUENT CLOUD TO GROUND LIGHTNING IS EXPECTED WITH THESE STORMS. IN
ADDITION...VERY HEAVY RAIN...WITH RAINFALL RATES OF UP TO 1 TO 2
INCHES AN HOUR...IS OCCURRING WITH THESE STORMS. THIS COULD CAUSE
PONDING OF WATER ON ROADWAYS... AND MINOR FLOODING OF POOR DRAINAGE
AREAS. SMALL HAIL IS ALSO POSSIBLE WITH THESE STORMS.

LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE
TO SAFE SHELTER IMMEDIATELY.

MALOIT

Nearby

Flash Flood Watches in New York, 2007Flash Flood Watches in New Jersey, 2007Every flash flood watch in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.